Alert archive / Hawaii / Wind Advisories in 2019
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 29, 2019, 3:25 PM HST for Hawaii County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2019, 3:25 PM HST (01:25 UTC)
- Expired
- Mar 30, 2019, 3:05 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWHW70 PHFO 300125 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 325 PM HST Fri Mar 29 2019 HIZ028-301430- /O.NEW.PHFO.WI.Y.0020.190330T0125Z-190331T0400Z/ Big Island Summits- 325 PM HST Fri Mar 29 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 PM HST Saturday. * WINDS...Southwest 30 to 50 mph with localized gusts over 55 mph. * TIMING...Through Saturday. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. && $$ Foster
2 follow-up statements
508 WWHW70 PHFO 301338 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 338 AM HST Sat Mar 30 2019 HIZ028-310245- /O.CON.PHFO.WI.Y.0020.000000T0000Z-190331T0400Z/ Big Island Summits- 338 AM HST Sat Mar 30 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...Southwest 30 to 50 mph with localized gusts over 55 mph. * TIMING...Through this afternoon. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. && $$
138 WWHW70 PHFO 310105 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 305 PM HST Sat Mar 30 2019 HIZ028-310215- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-190331T0400Z/ Big Island Summits- 305 PM HST Sat Mar 30 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Winds have eased to below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 29, 10:01 AM HST, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 29, 10:01 AM HST, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1001 AM HST Fri Mar 29 2019 .SYNOPSIS... A weak front will dissipate across the central portion of the state today and tonight. Gentle north winds will weaken and become light and variable Saturday into early next week. A surface trough will move over the Big Island from the southeast on Sunday and bring wet weather to the eastern part of the state Sunday and Monday. A high will build northwest of the area through the middle of next week and bring trade winds back. && .DISCUSSION... Visible satellite and radar this morning shows a band of low clouds and light scattered showers associated with a weakening front over Oahu. Broken stratus clouds extend westward behind the front impacting Kauai and surrounding waters. Meanwhile, mostly sunny to partly cloud skies prevail across Maui County and the Big Island. Gentle north winds carrying in behind the front are directing more of the cloud cover along the windward and northern slopes. These north winds are directed by an approaching high pressure system northwest of the islands and will continue through the day Saturday. Through tonight, expect the showers to gradually taper off as the front dissipates. Clouds may increase today across Maui County as the front advances slightly southeastward this afternoon. The Big Island will see increasing clouds and isolated showers this afternoon as the typical sea breezes come onshore. As the high approaches the state Saturday, winds around the islands will become light and variable. The light winds will allow daytime sea breezes and nighttime land breezes to prevail. The sea breezes will produce afternoon clouds and showers while the land breezes will bring clearing skies at night. A trough aloft and and associated front will approach the main Hawaiian Islands from the northwest over the weekend. Meanwhile, a surface trough east of the Big Island will move west and approach the Big Island. Moisture along the surface trough and instability from the trough aloft may make the Big Island wet, especially Sunday and Monday. The trough aloft will likely produce strong winds and cold temperatures over the summits of Mauna Kea and Mauna Loa. Snow or ice is possible over the summits Sunday night and Monday. The front is expected to move over Kauai from the northwest on Monday. The global models differ on the timing and strength of the front, but it appears it will be relatively weak. A new surface high will move east behind the front by the middle of next week and bring a return of trade winds. && .AVIATION... A diffuse band of low clouds and scattered light showers associated with a weakening front will slowly push down across the central islands today and tonight. Light to moderate northerly winds will fill in behind the boundary, while sea breezes and land breezes dominate to its east. Some MVFR conditions remain possible across north facing slopes and coasts along and behind the front, particularly across the central islands, with predominantly VFR conditions expected for leeward areas. Isolated IFR conditions are possible as well, in the heaviest showers. AIRMET Sierra remains in effect for mountain obscuration along northwest through northeast facing slopes of Oahu, but conditions are expected to improve there later today. AIRMET Sierra may be needed for mountain obscuration across north facing slopes and coasts of Molokai and Maui later this evening or tonight. && .MARINE... Moderate north winds will continue today as a weak front stalls and dissipates near Maui County. Expect scattered showers over the coastal waters near the front. Winds will ease tomorrow, allowing localized sea breezes to develop Saturday afternoon. Another approaching front will then veer the winds out of the southeast and south Sunday. The front will make it into the area Monday, then diminish. High pressure will build over the area early next week. The Oahu surf forecast (SRFHFO) and the High Surf Advisory (CWFHFO) have been update with this forecast package to reflect higher values along the north and west facing shores. The building north-northwest swell has shown signs of trending higher than guidance. The northwest buoys, 51001 and 51101, continue to report ~12 ft, 12 sec. This swell will continue to build around the islands today and peak this evening. The Hanalei PacIOOS buoy, 51208, is currently reporting 6 ft, 13 sec. We should start to see this climb over the next few hours. An active north Pacific will provide overlapping north and west- northwest swells into the first half of next week. This will keep the surf up along exposed north and west facing shores each day. Surf will climb to advisory levels today through tonight as the aforementioned north- northwest swell builds down the island chain. As this swell begins to lower, a long- period west- northwest swell will build across the waters late Friday night into Saturday. A similar reinforcement is expected to fill in Sunday night through Monday and hold into Tuesday before gradually lowering through midweek. Surf should remain just below the advisory thresholds for north and west facing shores over the weekend through early next week as these west-northwest swells move through. Surf along south facing shores will remain up today due to a small early season south swell, then fade into the weekend. Small surf will continue each day into next week with mainly background south swells moving through. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 AM HST Saturday for north and west facing shores of Niihau, Kauai, Oahu, Molokai and for north facing shores of Maui. Small Craft Advisory until 6 AM HST Saturday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters. && DISCUSSION...Foster AVIATION...TS MARINE...Eaton
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.